| Catalog Number |
03337154001 |
| Medical Device Problem Code |
Non Reproducible Results (4029)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/26/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The k electrode lot number and expiration date were requested, but not provided.The field service engineer replaced the main peristaltic pump tubing.The entry port and needle were also replaced.Internal and external cleaning was carried out.The calcium electrode was changed.System calibrations and quality controls were run; all were ok.Patient samples were processed on the system and repeated on another system; the results matched.The investigation is ongoing.
Event or Problem Description
The initial reporter stated they received discrepant results for two patient samples tested with the k electrode on a cobas b 221 6 system.The customer stated that the k electrode and reference electrode were changed.Calibration and controls were within range.The customer then noticed high k results.The whole blood samples of the patients are initially tested.These samples are centrifuged and the plasma is then tested.For the first patient sample, the whole blood resulted in a k value of 6.94 mmol/l.The plasma resulted in a k value of 4.54 mmol/l.The plasma was also tested on a second cobas b 221 system, resulting in a k value of 4.46 mmol/l.For the second patient sample, the whole blood resulted in a k value of 5.57 mmol/l.The plasma resulted in a k value of 3.42 mmol/l.The plasma was also tested on a second cobas b 221 system, resulting in a k value of 3.41 mmol/l.
Additional Manufacturer Narrative
The investigation determined the issue is consistent with insufficient pre-analytic sample handling and/or the sample material itself.The investigation did not identify a product issue.